Alert archive / Nebraska / High Wind Watches in 2026
High Wind Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Mar 10, 2026, 11:16 PM MDT for 9 counties in Nebraska. It took effect at Mar 12, 2026, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 11:16 PM MDT (05:16 UTC)
- In effect from
- Mar 12, 2026, 9:00 AM MDT
- Expired
- Mar 11, 2026, 10:33 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, McPherson County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS73 KLBF 110516 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1216 AM CDT Wed Mar 11 2026 NEZ004-005-022>024-035-036-056-057-094-111830- /O.NEW.KLBF.HW.A.0002.260312T1500Z-260313T0300Z/ Sheridan-Eastern Cherry-Garden-Grant-Hooker-Arthur-McPherson- Deuel-Keith-Western Cherry- Including the cities of Rushville, Big Springs, Ringgold, Lewellen, Chappell, Eli, Hyannis, Valentine, Kilgore, Cody, Merriman, Mullen, Gordon, Paxton, Oshkosh, Tryon, Arthur, and Ogallala 1216 AM CDT Wed Mar 11 2026 /1116 PM MDT Tue Mar 10 2026/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of north central, panhandle, southwest, and west central Nebraska. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Strong crosswinds on north-south roads may create difficult travel conditions. Any fire starts will rapidly spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Richie
1 follow-up statement
555 WWUS73 KLBF 111633 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1133 AM CDT Wed Mar 11 2026 NEZ004-005-022>024-035-036-056-057-094-121000- /O.UPG.KLBF.HW.A.0002.260312T1500Z-260313T0300Z/ /O.NEW.KLBF.HW.W.0002.260312T1500Z-260313T0300Z/ Sheridan-Eastern Cherry-Garden-Grant-Hooker-Arthur-McPherson- Deuel-Keith-Western Cherry- Including the cities of Valentine, Kilgore, Ogallala, Hyannis, Arthur, Big Springs, Mullen, Ringgold, Cody, Oshkosh, Rushville, Eli, Chappell, Gordon, Tryon, Merriman, Lewellen, and Paxton 1133 AM CDT Wed Mar 11 2026 /1033 AM MDT Wed Mar 11 2026/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Portions of north central, panhandle, southwest, and west central Nebraska. * WHEN...From 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles, mainly on north to south routes. $$ NEZ025-121000- /O.NEW.KLBF.HW.W.0002.260312T1500Z-260313T0300Z/ Thomas- Including the cities of Thedford and Halsey 1133 AM CDT Wed Mar 11 2026 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Thomas County. * WHEN...From 10 AM to 10 PM CDT Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles, mainly on north to south routes. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Buttler
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Mar 10, 5:38 PM MDT, 5 hours 38 minutes earlier. Its key messages:
- Light snow is expected tonight, especially across north central Nebraska. At this time, accumulations up to an inch are expected, with locally 2 inches possible. A dusting of snow possible further south to along the I80 corridor.
- A Fire Weather Watch is in effect on Thursday due to a combination of much above normal temperatures, very strong west winds and very low relative humidity.
- Much colder Sunday with highs only in the upper 20s to mid 30s.
Area forecast discussion, Mar 10, 5:38 PM MDT, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
638 PM CDT Tue Mar 10 2026
.KEY MESSAGES...
- Light snow is expected tonight, especially across north
central Nebraska. At this time, accumulations up to an inch
are expected, with locally 2 inches possible. A dusting of
snow possible further south to along the I80 corridor.
- A Fire Weather Watch is in effect on Thursday due to a
combination of much above normal temperatures, very strong
west winds and very low relative humidity.
- Much colder Sunday with highs only in the upper 20s to mid
30s.
&&
.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 354 PM CDT Tue Mar 10 2026
Tonight, a reinforcing cold front will drop quickly south. Mid level
frontogenesis in the H7-H5 layer will drop southeast, and provide a
period of lift for 3-5 hours. Soundings indicate once the low levels
saturate sufficiently, any light rain initially will quickly
transition to light snow. The latest forecast has increased POPs to
categorical (80-90 percent) north of Highway 2, and a slight
increase in QPFS. The HRRR, RAP, and 3km NAM indicate QPFs to around
0.15 inch across nctrl Nebraska with banded precip shown. Snowfall
amounts from a half inch to an inch are forecast, with locally up to
2 inches possible north of Highway 2, with a dusting possible
further south along the I80 corridor. Impacts at this time appear
low, with the snow mostly ended across the area by 5 AM CDT.
Wednesday, cooler from the upper 40s to lower 50s, on the backside
of the upper trough with strong surface high pressure building in. A
northwest wind 15 to 30 mph. A very dry airmass with dewpoints
falling to around 10 above in the afternoon. Despite the cooler
temperatures, low humidity and gusty winds will bring elevated to
near critical fire weather conditions.
Wednesday night, winds will become southwest with a strong inversion
in place, with lows from the low to mid 20s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 354 PM CDT Tue Mar 10 2026
Thursday, a strong warmup into the 70s. A clipper system crossing
North Dakota will push a cold front south through much of South
Dakota. To the south, across western and north central Nebraska,
strong westerly winds of 30 to 40 mph with gusts to 60 mph or higher
are possible across the western Sandhills (mainly west of Kilgore
through Mullen and Grant). Windy with gusts 30 to 45 mph possible
further east across the remainder of the area. Used a blend of the
NBM 90th percentile for winds and wind gusts. The potential for
high winds exists and a High Wind Watch may be need across the
western Sandhills.
Highs Thursday much above normal from 70 to 75. Critical fire
conditions appear likely, given the very strong westerly winds and
afternoon humidity as low as 15 percent. Therefore a Fire Weather
Watch has been issued for all of western and North central Nebraska
from noon to 10 PM CDT. A strong cold front will move into north
central Nebraska Thursday evening, turning winds from the west to
the northwest. This wind shift will be another concern for any
existing fires. Further details can be found in the Fire Weather
Section below.
A cold front will push through the remainder of the area Thursday
night, with highs Friday expected to contrast from the upper 40s far
northeast to the lower 70s far southwest. Another warmup Saturday
ahead of another cold front, with highs from the mid 50s to upper
70s. Confidence in highs Friday and Saturday is below normal,
although fire weather concerns will continue, especially across the
southwest.
Sunday will be much colder in the upper 20s to upper 30s, as the
upper trough amplifies across the Great Lakes and Midwest. Highs
warm to the upper 30s to near 50 Monday, and 60s to low 60s west
Tuesday.
Precipitation chances mainly centered on Saturday night through
Sunday morning, mainly from light snow. While a shortwave trough is
shown to quickly cross the region, the latest models generate light
QPFS, but do not suggest this will be a significant system, other
than bringing the potential for some light snow and much colder
air.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 638 PM CDT Tue Mar 10 2026
A band of snow showers will work its way across portions of northern
Nebraska and into the Sandhills tonight, bringing MVFR to IFR
conditions. Ahead of the band, VFR conditions prevail through around
midnight. At that time, expecting mostly MVFR to IFR ceilings across
most of the region, with reduced visibility in bands of snow. Winds
gradually become more northerly with the band, and expecting gusts
to weaken as the band tracks across the region. As the band clears,
expecting a fairly quick return to VFR conditions before daybreak,
with winds becoming more northwesterly. By mid to late morning,
northwesterly to westerly winds become gusty across western and
north central Nebraska, with peak gusts around 28 knots.
&&
.FIRE WEATHER...
Issued at 354 PM CDT Tue Mar 10 2026
Critical fire weather conditions possible Wednesday in the
south, with dangerous fire weather conditions on Thursday...
Critical fire weather conditions possible Wednesday across the
south as gusty northwest winds from 15 to 30 mph combine with
low dewpoints near 10 above in the afternoon. Despite cooler
highs from upper 40s to lower 50s, afternoon humidity could
reach 15 to 20 percent across much of the fire districts.
Much above normal temperatures return to the area by Thursday, with
critical fire weather conditions likely. Highs from 70 to
around 75 will combine with dry air to push relative humidity
values into the teens Thursday afternoon. Most concerning,
strong west winds will develop across western Nebraska into the
Sandhills as well, with strong westerly winds of 30 to 40 mph
with gusts to 60 mph or higher are possible across the western
Sandhills (mainly west of Kilgore through Mullen and Grant).
Windy with gusts 30 to 45 mph possible further east across the
remainder of the area. This points towards a very concerning
setup for large and rapid fire spread. Therefore a Fire Weather
Watch has been issued for all of western and North central
Nebraska from noon to 10 PM CDT. A strong cold front will move
into north central Nebraska Thursday evening, turning winds from
the west to the northwest. This wind shift will be another
concern for any existing fires.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for NEZ204-206-208>210-219.
&&
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Richie
FIRE WEATHER...RobergHazardous weather outlook, Mar 10, 2:50 PM MDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 350 PM CDT Tue Mar 10 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-112100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 350 PM CDT Tue Mar 10 2026 /250 PM MDT Tue Mar 10 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Light snow accumulations are expected tonight across much of the Sandhills, mainly north of Highway 2. At this time, accumulations up to an inch are expected, with locally 2 inches possible. A dusting of snow possible further south to along the I80 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional fire weather threats are expected to return each day Wednesday through Saturday. On Thursday, a Fire Weather Watch is in effect as warm temperatures combine with dry air and strong west winds gusting as high as 45 to 65 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:33 AM MDT | High Wind Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 13 more | 39 hr |
| Mar 11, 10:49 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 40 hr |
Nearby
High Wind Watches in Nebraska, 2026Every high wind watch in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.